Oklahoma, 2005

Hail in Oklahoma, October 1, 2005

October 1, 2005 · NWS TSA · 4 events in 3 counties and zones

4 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Oct 1, 8:10 AM CST, 25 minutes earlier.

Area forecast discussion, Oct 1, 8:10 AM CST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
910 AM CDT SAT OCT 1 2005

.DISCUSSION...
WILL SEND UPDATED ZONES PACKAGE TO RAISE POPS ACROSS AREAS ALONG AND
NORTH OF INTERSTATE 44 FOR THE AFTERNOON. UPPER LOW PER 12Z GUIDANCE
SHOWS THE AFOREMENTIONED AREA STILL IN THE FAVORABLE ZONE WHERE
STRONG LIFT WILL STILL BE IN PLACE. HAVE ALSO GONE AHEAD AND LOWERED
MAX TEMPS IN THOSE AREAS THIS AFTERNOON WHERE RAIN AND AMPLE CLOUD
COVER WILL HAMPER WARMING. SOUTHEAST PORTION OF THE FA LOOKS PRETTY
GOOD FOR THIS AFTERNOON SO LITTLE CHANGE IN THE GOING FORECAST IS
REQUIRED THERE.

UPDATED ZFP/PFM/AFM OUT BY 1415Z.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 23
LONG TERM FORECASTER ID= 12
Hazardous weather outlook, Oct 1, 3:55 AM CST, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
455 AM CDT SAT OCT 1 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-021000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
455 AM CDT SAT OCT 1 2005

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL
AS MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE THIS AFTERNOON.
        AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

DISCUSSION...
AN UPPER LEVEL LOW PRESSURE SYSTEM OVER NORTHWEST OKLAHOMA EARLY
THIS MORNING HAS RESULTED IN SCATTERED SHOWERS AND THUNDERSTORMS
THROUGH THE NIGHT. THIS ACTIVITY HAS ALSO BEEN AIDED BY A STRONG
LOW LEVEL JET. NO SEVERE WEATHER IS EXPECTED WITH THIS ACTIVITY
THIS MORNING...AND AS THE LOW LEVEL JET WEAKENS...THE SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DIMINISH.

THE UPPER LEVEL SYSTEM WILL BE MOVING TO THE NORTHEAST DURING THE
DAY...AND THE ATMOSPHERE IS EXPECTED TO BECOME INCREASINGLY
UNSTABLE BY LATER THIS AFTERNOON IF ENOUGH SUNSHINE RETURNS IN THE
WAKE OF THIS MORNINGS RAIN. IF THE ATMOSPHERE RECOVERS
SUFFICIENTLY...THERE WILL BE THE POTENTIAL FOR A FEW STORMS TO
BECOME SEVERE WITH THE PRIMARY THREAT BEING LARGE HAIL AND
DAMAGING WINDS. BY THIS EVENING INTO THE OVERNIGHT HOURS THE MAIN
THREAT WILL BE CONFINED MORE TO THE NORTHERN PART OF THE AREA
CLOSER TO THE UPPER SYSTEM.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...NO HAZARDS.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A FEW LINGERING SHOWERS AND THUNDERSTORMS MAY CONTINUE EARLY
SUNDAY IN THE FAR NORTHEAST PART OF THE AREA AS THE UPPER SYSTEM
LIFTS OUT OF THE REGION. THE NEXT CHANCE OF SHOWERS AND
THUNDERSTORMS WILL THEN DEVELOP BY LATE TUESDAY INTO WEDNESDAY AS
ANOTHER STRONG COLD FRONT MOVES INTO THE AREA.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Oct 1, 5:25 AM CST, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
625 AM CDT SAT OCT 1 2005

OKZ049-073-011215-
PITTSBURG OK-PUSHMATAHA OK-
625 AM CDT SAT OCT 1 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 715 AM CDT
FOR THE FOLLOWING COUNTIES:

IN SOUTHEAST OKLAHOMA
     PITTSBURG AND PUSHMATAHA

AT 625 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 6 MILES SOUTHWEST OF ASHLAND TO 27 MILES
SOUTHWEST OF KIOWA...MOVING NORTHEAST AT 40 MPH.

A LARGE PORTION OF PITTSBURG AND PUSHMATAHA COUNTIES WILL BE AFFECTED
BY THESE STORMS THROUGH 715 AM CDT.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 50 MPH.
Special weather statement, Oct 1, 6:02 AM CST, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
702 AM CDT SAT OCT 1 2005

OKZ074-075-011245-
HASKELL OK-LATIMER OK-
702 AM CDT SAT OCT 1 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 745 AM CDT
FOR THE FOLLOWING COUNTIES:

IN SOUTHEAST OKLAHOMA
     HASKELL AND LATIMER

AT 702 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 13 MILES NORTHWEST OF GOWEN TO 7 MILES SOUTHWEST
OF HIGGINS...MOVING NORTHEAST AT 40 MPH.

A LARGE PORTION OF HASKELL AND LATIMER COUNTIES WILL BE AFFECTED BY
THESE STORMS THROUGH 745 AM CDT.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
Special weather statement, Oct 1, 8:14 AM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
914 AM CDT SAT OCT 1 2005

OKZ065-011445-
OKFUSKEE OK-
914 AM CDT SAT OCT 1 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 945 AM CDT
FOR THE FOLLOWING COUNTY:

IN EAST CENTRAL OKLAHOMA
     OKFUSKEE

AT 914 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13
MILES SOUTH OF PADEN...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...CASTLE...PADEN...BOLEY
AND MASON.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

The radar

The Norman radar (KTLX), 81 km away, was scanning. The volume nearest the first event began at 14:37 UTC.

Open the radar archive at this moment

Event by event

4 hail. Local standard time, as filed.

Hail, Okfuskee

When
October 1, 8:35 AM CST
Where
Okfuskee County, 3 mi W of Welty
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.617, -96.450

Hail, Creek

When
October 1, 8:39 AM CST
Where
Creek County, 12 mi SSW of Bristow
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.667, -96.467

Hail, Tulsa

When
October 1, 10:00 AM CST
Where
Tulsa County, Glenpool
Measured
0.88 in hail
Reported by
BROADCAST MEDIA
Coordinates
35.950, -96.000

Hail, Tulsa

When
October 1, 10:07 AM CST
Where
Tulsa County, Jenks
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.017, -95.967

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, October 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5476853, 5476854, 5476855, 5476856.